MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA MID-RANGE AIRE-CUF ADULT TRACH TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA MID-RANGE AIRE-CUF ADULT TRACH TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750170
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 02/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Event or Problem Description
It was reported that while the patient's spouse was attempting to change a cannula but, the spouse noted the replacement cannula had a dysfunctional cuff (asymmetric cuff and not allowing adequate ventilation).They therefore took the last cannula (with no anomaly) and was able to make a change of cannula, resolving the reported event.
 
Additional Manufacturer Narrative
Other, other text: no lot number was provided; therefore, device history record review could not be performed.A product sample and four (4) photos were received for evaluation.Visual inspection of the photos show evidence of cuff rupture.Visual inspection of the sample found damage (cuff ruptured).Failure reported could not be reproduced using the tools from assembly process.The root cause of the issue could not be determined.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.D4 device lot number is unknown, no information provided to date.D5 and e4 are unknown, no information provided to date., corrected data: b1: adverse event, h1: serious injury.

Brand Name
BIVONA MID-RANGE AIRE-CUF ADULT TRACH TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13710677
Report Number3012307300-2022-04402
Device Sequence Number5333354
Product Code JOH
UDI-Device Identifier15021312006414
UDI-Public15021312006414
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number750170
Device Catalogue Number750170
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight65 KG